Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 8, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 8, 2021, 2:00 PM CDT for Baldwin County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 2:00 PM CDT (19:00 UTC)
Expired
Jun 8, 2021, 2:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS84 KMOB 081900
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 8 2021
 
ALZ262-264-FLZ201-081945-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
200 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, the strong thunderstorm was located 6 miles east of
Bay Minette, moving north at 35 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Bay Minette and Stapleton. 

LAT...LON 3064 8782 3091 8777 3100 8755 3059 8760
TIME...MOT...LOC 1859Z 190DEG 32KT 3085 8767 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 8:32 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 8, 8:32 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
832 AM CDT Tue Jun 8 2021

.UPDATE...Based on beach reports and onshore swell, have added the
Alabama beaches to a High risk of rip currents. Have also extended
the High Risk of rip currents for the Alabama and western Florida
beaches through Wednesday night based on persistent onshore swell.
Removed patchy dense fog wording for this morning based on
observation trends. No other major changes. /29

&&

.PREV DISCUSSION... /issued 651 AM CDT Tue Jun 8 2021/

NEAR TERM UPDATE /Now Through Wednesday/...Package updated to
reflect fog development over the forecast area this morning.
VISBYs were generally above 1m across the area, but a few were
bounding down to 1/2sm or lower. With a balance of a bit higher
wind speeds and stratus coverage helping to limit denser fog
formation, am not going to issue a dense fog advisory for now, but
continue to monitor. /16

AVIATION...
12Z issuance...A complicated scenario was noted across forecast
area at 11z, with conditions ranging from LIFR due to low CIGS and
VISBYs to VFR. The mix of conditions was due to a broken stratus
deck over the area, with the greatest number of breaks being close
to the coast. As the morning progresses, conditions will rise to
general VFR by 18z. Shower and thunderstorms development later
this morning though the afternoon will bring local drops in
conditions to mid MVFR levels. A return of MVFr level conditions
is likely tonight, with local drops to lower levels after 06z
possible. Winds will remain a general southerly, rising from
around 5 knots or less at sunrise to around 10 knots by early
afternoon, 10 to 15 knots closer to the coast. Winds will lighten
to 5 knots or less tonight over most of the forecast area, but are
expected to remain a bit higher closer to the coast. /16

PREV DISCUSSION... /issued 543 AM CDT Tue Jun 8 2021/

UPDATE...Package updated to reflect fog development over the
forecast area this morning. VISBYs were generally above 1m across
the area, but a few have dropped to 1/2sm or lower. With a
balance of a bit higher wind speeds and stratus coverage helping
to limit denser fog formation, am not going to issue a dense fog
advisory for now, but continue to monitor. /16

PREV DISCUSSION... /issued 420 AM CDT Tue Jun 8 2021/

NEAR TERM UPDATE /Now Through Wednesday/...The upper low centered over
Missouri will continue it's weakening trend along with a slow
northeastward movement through midweek, while an upper ridge axis
oriented just off the East Coast into the eastern Gulf drifts
westward in response, becoming firmly oriented over much of the
region on Wednesday. A surface ridge remains in place from the
western Atlantic to generally along the northern Gulf coast and
maintains a southerly flow over the forecast area through midweek.
PWATs values mostly range from 1.6-1.9 inches through the period.

A sea breeze will develop Tuesday morning and move inland throughout
the day, which, along with a continuing series of modest shortwaves
moving across the region look to support scattered to numerous
showers and storms on Tuesday. May see some strong storms develop
Tuesday afternoon along with locally heavy rains due to slow storm
movement, but severe storm development is not expected. This
convection will then quickly dissipate by sunset with loss of
daytime surface heating. With the upper ridge axis shifting over
much of the region midweek, we should see slightly lower
precipitation chances on Wednesday. However, coverage will still
remain mainly scattered due to decreasing stability, with the best
chances occurring northwest of I-65, further displaced from the
upper ridge.

Lows tonight remain on track to dip to around 70 well inland to the
mid 70s at the coast, with same lows expected Tuesday night. Highs
on Tuesday and Wednesday will mainly be in the mid to upper 80s,
although some locations across south central Alabama into the
northern portions of the western Florida panhandle could reach the
lower 90s. Some locations could see heat indices climb into the
upper 90s both afternoons.

Have extended a high risk of rip currents along the western Florida
panhandle beaches through tonight, with a continuation of longer
period swell along with a larger tidal range indicated. A moderate
risk of rip currents is otherwise expected through midweek. /22/16

SHORT TERM /Wednesday night Through Thursday night/...The upper
level trough centered over the Mississippi Valley slowly
progresses northeast throughout the period as an upper level ridge
extends across the East Coast. At the surface, a large ridge
situated over the central Atlantic continues to stretch west
across the southeastern states. This surface pattern in
combination with the weak southerly flow aloft will supply the
area with warm, moist air throughout the period and create a
typical summer time pattern. Showers and thunderstorms will be
possible with slight chance to chance PoPs each afternoon. Deep
layer moisture will be greatest over southwest Mississippi and
interior southwest and south central Alabama on Thursday as the
upper level trough progresses. Scattered showers and thunderstorms
can be expected in those areas on Thursday with more isolated
coverage further south.

Highs will be in the upper 80s to low 90s inland with mid 80s along
the coast. Daily lows will generally be in the low 70s throughout
the period. A MODERATE risk of rip currents continues throughout the
short term. /14

EXTENDED TERM /Friday Through Monday/...Period begins with a very weak
and unstable upper air pattern with a remnant trough that extends
from the OHVLY south to LA. An upper ridge is closed off from the
MId-Atlc to the NE Glfmex. The aforementioned trough, and notable
associated deep layer moisture axis moves slowly SEWD into our
region from the northwest during the day. The lower static
stabilities associated with the approaching trough meet with plenty
of low level moisture and thermodynamic instability to support at
least isolated afternoon showers and thunderstorms. Would not be
surprised to see future shifts raise the rain chances Friday
afternoon if this specific synoptic depiction continues. It's all
about the timing. Well, the trough continues moving SEWD through our
area, very slowly and keeps rain chances elevated into Saturday,
as the deep layer moisture axis is shown by both spectral models
to lie more west to east along the coast Saturday afternoon and
into the evening. This, again, will keep rain chances elevated and
they will likely be highest across the region during peak heating
and into the early evening. The trough slowly fills while all
this is going on but this time of year, all that is needed for
showers and thunderstorms is moisture, instability and mesoscale
lift and there should be plenty of that on Saturday and into
Saturday evening. It looks like after this time, both spectral
models continue to shove the trough offshore and I am not certain
of that given how weak the overall flow will have become by this
time, and also given the fact the trough itself is weakening and
filling, as has already been mentioned. At the same time all this
happens, the nose of a southern plains ridge tries to build
eastward across the Lower MS River Valley and this may be just
enough northerly momentum, combine with the troughs own west-side
circulation to shove the boundary offshore, if this occurs, this
would raise the rain chances higher over the marine area versus
land. Suffice to say, showers and thunderstorms look to be a good
bet each afternoon through the period. This pattern is more
synoptically forced, albeit subtle. So, do not expect the normal
sea- and bay-breeze thunderstorm pattern embedded in background
southerly boundary layer flow pattern. Highs through the period
will range from the upper 80s to lower 90s each day with overnight
lows from the upper 60s to middle 70s. /23 JMM

MARINE...Light to at times moderate southeast to southerly flow along
with 3-4 foot seas are expected into mid week. Winds will shift to
more southwest to west the end of the week into weekend as a surface
ridge over the northern Gulf coast shifts south to over the central
Gulf of Mexico. Seas will begin to settle with the wind shift. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
     266.

FL...High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 8, 1:06 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
106 PM CDT Tue Jun 8 2021

MSZ067-081845-
Wayne MS-
106 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 145 PM CDT...

At 106 PM CDT, the strong thunderstorm was located 4 miles northwest
of Buckatunna, or 7 miles southeast of Waynesboro, moving north at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro and Buckatunna.

LAT...LON 3184 8847 3156 8846 3150 8847 3151 8868
      3184 8870 3185 8868
TIME...MOT...LOC 1806Z 184DEG 13KT 3159 8857
Special weather statement, Jun 8, 1:11 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CDT Tue Jun 8 2021

ALZ053>055-057-081945-
Clarke AL-Wilcox AL-Monroe AL-Butler AL-
111 PM CDT Tue Jun 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...NORTHEASTERN MONROE...NORTHEASTERN CLARKE AND
WILCOX COUNTIES UNTIL 245 PM CDT...

At 110 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles east of Whatley to 5 miles southwest of Pine
Apple to 9 miles east of Georgiana, and moving north at 25 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Greenville, Camden, Pine Hill, Beatrice, Vredenburgh, Yellow Bluff
and Pine Apple.

LAT...LON 3220 8736 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8686 3196 8686 3196 8650
      3157 8650 3172 8691 3175 8691 3173 8695
      3177 8705 3160 8765 3199 8775 3201 8762
      3213 8762 3213 8752 3226 8752 3227 8744
TIME...MOT...LOC 1810Z 174DEG 20KT 3168 8758 3182 8706 3165 8659
Special weather statement, Jun 8, 1:14 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
114 PM CDT Tue Jun 8 2021

ALZ059-262-081900-
Baldwin Inland AL-Escambia AL-
114 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 200 PM CDT...

At 114 PM CDT, the strong thunderstorm was located 9 miles northeast
of Bay Minette, moving north at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
McCullough, I65 And CR 1 and Poarch Creek Reservation.

LAT...LON 3091 8778 3127 8781 3127 8780 3128 8778
      3129 8779 3130 8771 3125 8766 3124 8759
      3123 8756 3125 8750 3100 8755 3100 8760
      3096 8759 3090 8761
TIME...MOT...LOC 1814Z 182DEG 18KT 3099 8768
Special weather statement, Jun 8, 1:30 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 PM CDT Tue Jun 8 2021

MSZ067-075-081915-
Perry MS-Wayne MS-
130 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY AND SOUTHWESTERN WAYNE COUNTIES UNTIL 215 PM
CDT...

At 130 PM CDT, the strong thunderstorm was located 5 miles north of
Richton, moving north at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Richton.

LAT...LON 3143 8903 3143 8894 3178 8894 3172 8867
      3143 8879 3143 8884 3132 8884 3137 8904
TIME...MOT...LOC 1830Z 194DEG 20KT 3142 8892
Special weather statement, Jun 8, 1:41 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CDT Tue Jun 8 2021

ALZ053-055-081930-
Clarke AL-Monroe AL-
141 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL 230 PM
CDT...

At 140 PM CDT, the strong thunderstorm was located 5 miles west of
Uriah, or 14 miles southwest of Frisco City, moving north at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Uriah.

LAT...LON 3168 8735 3125 8750 3125 8752 3123 8754
      3125 8766 3130 8771 3130 8776 3129 8777
      3130 8779 3129 8779 3128 8778 3127 8779
      3128 8782 3161 8774
TIME...MOT...LOC 1840Z 193DEG 17KT 3129 8760
Special weather statement, Jun 8, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 8 2021

ALZ262-264-FLZ201-081945-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
200 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, the strong thunderstorm was located 6 miles east of
Bay Minette, moving north at 35 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Bay Minette and Stapleton.

LAT...LON 3064 8782 3091 8777 3100 8755 3059 8760
TIME...MOT...LOC 1859Z 190DEG 32KT 3085 8767

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:02 AM CDTSpecial Weather StatementMOBConecuh43 min
Jun 8, 12:12 PM CDTSpecial Weather StatementMOBMonroe48 min
Jun 8, 12:22 PM CDTSpecial Weather StatementMOBMonroe38 min
Jun 8, 12:36 PM CDTSevere Thunderstorm WarningMOBMonroe39 min
Jun 8, 12:37 PM CDTSpecial Weather StatementMOBMonroe38 min
Jun 8, 1:11 PM CDTSpecial Weather StatementMOBButler, Wilcox94 min
Jun 8, 1:14 PM CDTSpecial Weather StatementMOBEscambia46 min
Jun 8, 1:15 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox45 min
Jun 8, 1:41 PM CDTSpecial Weather StatementMOBMonroe49 min
Jun 8, 2:11 PM CDTSpecial Weather StatementMOBChoctaw49 min
Jun 8, 2:16 PM CDTSevere Thunderstorm WarningMOBClarke44 min
Jun 8, 2:18 PM CDTSevere Thunderstorm WarningMOBChoctaw42 min
Jun 8, 2:23 PM CDTSpecial Weather StatementMOBWashington52 min
Jun 8, 2:32 PM CDTSevere Thunderstorm WarningMOBWashington43 min
Jun 8, 2:46 PM CDTSevere Thunderstorm WarningMOBClarke44 min
Jun 8, 2:56 PM CDTSpecial Weather StatementMOBClarke49 min
Jun 8, 3:19 PM CDTSpecial Weather StatementMOBClarke41 min
Jun 8, 3:54 PM CDTSpecial Weather StatementMOBCovington66 min
Jun 8, 11:01 AM CDTSpecial Weather StatementMOBEscambia44 min
Jun 8, 11:48 AM CDTSpecial Weather StatementMOBSanta Rosa42 min
Jun 8, 1:06 PM CDTSpecial Weather StatementMOBWayne39 min
Jun 8, 1:30 PM CDTSpecial Weather StatementMOBWayne45 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.